Alert archive / California / Wind Advisories in 2009
Wind Advisory 17, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 3, 2009, 1:22 PM PDT. It took effect at Oct 4, 2009, 8:57 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2009, 1:22 PM PDT (20:22 UTC)
- In effect from
- Oct 4, 2009, 8:57 AM PDT
- Expired
- Oct 4, 2009, 9:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 032022 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 122 PM MST SAT OCT 3 2009 AZZ020-025-CAZ030>033-041130- /O.NEW.KPSR.WI.Y.0017.091004T2000Z-091005T0400Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 122 PM MST SAT OCT 3 2009 /122 PM PDT SAT OCT 3 2009/ ...WIND ADVISORY IN EFFECT FOR SOUTHEAST CALIFORNIA AND THE COLORADO RIVER VALLEY FROM 1 PM MST /1 PM PDT/ TO 9 PM MST /9 PM PDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR SOUTHEAST CALIFORNIA AND THE COLORADO RIVER VALLEY FROM 1 PM MST /1 PM PDT/ TO 9 PM MST /9 PM PDT/ SUNDAY. A STRONG COLD FRONT WILL APPROACH THE AREA FROM THE NORTH SUNDAY AFTERNOON. AS A RESULT...INCREASING WINDS FROM THE WEST AND SOUTHWEST ARE EXPECTED SUNDAY AFTERNOON WITH GUSTS BETWEEN 40 AND 45 MPH. AREAS OF BLOWING DUST AND SAND ARE ALSO POSSIBLE ON THE DESERTS. THE MOST WIND PRONE AREAS ARE THE IMPERIAL VALLEY...THE SALTON SEA... JOSHUA TREE NATIONAL PARK...AND AREAS NEAR THE COLORADO RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 35 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
2 follow-up statements
000 WWUS75 KPSR 041032 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 332 AM MST SUN OCT 4 2009 AZZ020-025-CAZ030>033-050400- /O.CON.KPSR.WI.Y.0017.091004T2000Z-091005T0400Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 332 AM MST SUN OCT 4 2009 /332 AM PDT SUN OCT 4 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MST /1 PM PDT/ THIS AFTERNOON TO 9 PM MST /9 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MST /1 PM PDT/ THIS AFTERNOON TO 9 PM MST /9 PM PDT/ THIS EVENING. THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR SOUTHEAST CALIFORNIA AND THE COLORADO RIVER VALLEY FROM 1 PM MST /1 PM PDT/ TO 9 PM MST /9 PM PDT/ SUNDAY. A STRONG COLD FRONT WILL APPROACH THE AREA FROM THE NORTH THIS AFTERNOON. AS A RESULT...INCREASING WINDS FROM THE WEST AND SOUTHWEST ARE EXPECTED THIS AFTERNOON AND THIS EVENING WITH GUSTS BETWEEN 40 AND 45 MPH. AREAS OF BLOWING DUST AND SAND ARE ALSO POSSIBLE ON THE DESERTS. THE MOST WIND PRONE AREAS ARE THE IMPERIAL VALLEY...THE SALTON SEA... JOSHUA TREE NATIONAL PARK...AND AREAS NEAR THE COLORADO RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 35 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 041557 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 857 AM MST SUN OCT 4 2009 CAZ030-032-033-050400- /O.EXT.KPSR.WI.Y.0017.091004T1557Z-091005T0400Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 857 AM PDT SUN OCT 4 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR SOUTHEAST CALIFORNIA UNTIL 9 PM MST /9 PM PDT/ SUNDAY. A STRONG COLD FRONT WILL APPROACH THE AREA TODAY. AS A RESULT... STRONG WINDS FROM THE WEST AND SOUTHWEST ARE EXPECTED...WITH GUSTS BETWEEN 40 AND 50 MPH. AREAS OF BLOWING DUST AND SAND ARE ALSO POSSIBLE ON THE DESERTS. SOME REPORTED WIND GUSTS AT 830 AM WERE EL CENTRO NAVAL STATION 47 MPH...AND THE IMPERIAL AIRPORT 42 MPH. THE MOST WIND PRONE AREAS ARE THE IMPERIAL VALLEY...THE SALTON SEA... AND JOSHUA TREE NATIONAL PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 35 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ020-025-CAZ031-050400- /O.CON.KPSR.WI.Y.0017.091004T2000Z-091005T0400Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...BLYTHE 857 AM MST SUN OCT 4 2009 /857 AM PDT SUN OCT 4 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MST /1 PM PDT/ THIS AFTERNOON TO 9 PM MST /9 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MST /1 PM PDT/ THIS AFTERNOON TO 9 PM MST /9 PM PDT/ THIS EVENING. THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR SOUTHEAST CALIFORNIA AND THE COLORADO RIVER VALLEY FROM 1 PM MST /1 PM PDT/ TO 9 PM MST /9 PM PDT/ SUNDAY. A STRONG COLD FRONT WILL APPROACH THE AREA FROM THE NORTH THIS AFTERNOON. AS A RESULT...INCREASING WINDS FROM THE WEST AND SOUTHWEST ARE EXPECTED THIS AFTERNOON AND THIS EVENING WITH GUSTS BETWEEN 40 AND 45 MPH. AREAS OF BLOWING DUST AND SAND ARE ALSO POSSIBLE ON THE DESERTS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 35 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 3, 9:50 AM PDT, 3 hours 32 minutes earlier.
Area forecast discussion, Oct 3, 9:50 AM PDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 950 AM MST SAT OCT 3 2009 .SYNOPSIS... A LOW PRESSURE SYSTEM MOVING INTO THE GREAT BASIN THIS WEEKEND WILL BRING A CHANCE FOR SHOWERS TO CENTRAL AND EASTERN ARIZONA TONIGHT INTO SUNDAY. COOLER AND BREEZY TO WINDY CONDITIONS WILL BE ON TAP FOR SUNDAY WITH CLEARING SKY. THERE WILL BE A BREAK BETWEEN WEATHER SYSTEMS MONDAY AND TUESDAY WITH MOSTLY CLEAR SKY AND RELATIVELY COOL TEMPERATURES. WEDNESDAY AND THURSDAY THE NEXT STORM SYSTEM ROLLS IN FROM THE WEST. RAIN CHANCES WILL RETURN WITH THIS SYSTEM THOUGH IT REMAINS TO BE SEEN HOW MUCH MOISTURE IT WILL HAVE TO WORK WITH. && .DISCUSSION... A STRONG COLD AND DYNAMICAL FALL SEASON STORM CONTINUED TO SLOWLY EVOLVE OVER THE WESTERN STATES THIS MORNING. AS A RESULT... INCREASING WESTERLY JET STREAM WINDS ARE STILL FORECAST TO SHUNT MOST OF THE TROPICAL MOISTURE...OVER NORTHWEST MEXICO...EAST AND AWAY FROM OUR FORECAST AREA...I.E. AWAY FROM SOUTHWEST AND SOUTH CENTRAL AZ. WEATHER BALLOON SOUNDINGS SHOWED SOME OF THIS TROPICAL MOISTURE HAD SPILLED INTO PORTIONS OF SOUTHERN AZ LAST NIGHT. FOR EXAMPLE PRECIP WATER VALUES AT GYM MEXICO WERE 2.18 INCHES...TUCSON 1.14...AND FLAGSTAFF 0.36 INCHES. FURTHERMORE...700 MB PLOTS SHOWED A PUNCH OF VERY DRY AIR WAS WORKING EAST INTO SOUTHERN CA AND FAR WESTERN AZ. 12Z SAT 700 MB DEWPOINT CONTRAST BETWEEN TUCSON AND SAN DIEGO WAS STRIKING. TUCSON 3 DEGREES C AND SAN DIEGO MINUS 22 C. SO FOR THE MOST PART DRIER AIR EXISTS TO THE NORTH AND WEST OF OUR FORECAST AREA. ONE CAVEAT THOUGH. VERY STRONG 500/300 MB HEIGHT FALLS WITH THE NORTHERN TROF WILL EXCEED 140 METERS TODAY/TONIGHT OVER WESTERN NEVADA. STRONG LEE SIDE SIERRA NEVADA CYCLOGENESIS TODAY SHOULD ENABLE LOW LEVEL WINDS TO BACK FROM MEXICO INTO SOUTHERN AZ BRINGING A SHALLOW MOISTURE INCREASE...PERHAPS 3 THSD FEET DEEP. THEREFORE IT IS PERHAPS SAFE TO CONTINUE THE MENTION OF A SLIGHT CHANCE OF SHOWERS FOR LATE TONIGHT AND SUNDAY OVER PORTIONS OF SOUTH CENTRAL AZ. HOWEVER...FORECASTS WILL BE UPDATED TO TRIM THE PROBABILITY OF PRECIP AND TO DELAY THE THREAT OF SHOWERS UNTIL LATER TONIGHT IN SOUTH CENTRAL AZ. ADDITIONALLY...VERY STRONG SURFACE WINDS SHOULD DEVELOP OVER SOUTHEAST CA SUNDAY AFTERNOON WITH A STRONG COLD FRONTAL PASSAGE IN SOUTHERN NEVADA. GUSTS TO 40 MPH ARE A GOOD BET FOR THE SOUTHEAST CA DESERTS AND MOUNTAINS. A WIND ADVISORY WILL BE POSTED FOR SOUTHEAST CA FOR SUNDAY AFTERNOON AND EARLY EVENING. PORTIONS OF PREVIOUS DISCUSSION BELOW STILL APPLY. PREVIOUS DISCUSSION... TONIGHT THE NEXT STRONG SHORTWAVE WILL DIVE SOUTH ALONG THE WA/OR COAST AND QUICKLY FORM INTO A CLOSED LOW. AGEOSTROPHIC FLOW AHEAD OF THE SYSTEM WILL INITIATE LOW LEVEL MOISTURE ADVECTION FROM SONORA INTO OUR CWA. WITH NO STRONG LIFTING MECHANISMS /MUCH OF THE DYNAMICAL FORCING WITH THE SYSTEM WILL BE FOCUSED IN UT AND NV AND ISENTROPIC LIFT WILL BE RELATIVELY SHALLOW AND WEAK/ NOT EXPECTING A GREAT DEAL OF RAIN. BL HAS MOISTENED SOME THIS MORNING BUT IT WILL TAKE A BIT MORE FOR THE PRECIP TO FORM. BEST WINDOW FOR MEASURABLE RAIN REMAIN 06Z-18Z SUN FOR THE ELEVATED AREAS OF NRN MARICOPA AND SRN GILA COUNTIES. AS THE SYSTEM MOVES THROUGH SUNDAY AND MONDAY IT WILL BRING A COOLER AIRMASS WITH IT. ACROSS OUR WRN CWA MAX TEMPS WILL DROP 10-12 DEG FROM SAT TO SUN...AND A 5 TO 10 DEG DROP FOR OUR ERN CWA FROM SUN TO MON. TEMPS WILL LIKELY REMAIN BELOW NORMAL THROUGH THE COMING WEEK. PRECIP CHANCES QUICKLY DIMINISH SUNDAY. ECMWF/GFS AND THE GENS MEAN ALL AGREE THAT ADDITIONAL ENERGY WILL CARVE OUT A CUT-OFF LOW BY TUESDAY W OF KLAX. THE LOW WILL BEGIN TO MOVE EASTWARD WED INTO THU. THIS SYSTEM ALSO MAY DRAW SOME MOISTURE BACK INTO OUR CWA...BUT AT THIS TIME IT DOES NOT LOOK LIKE THERE WILL BE MUCH TO WORK WITH. IN ADDITION Q-G FORCING DOES NOT SYNC UP WITH THE MOISTURE /LAGS BEHIND/. KEPT WITH A BLEND OF A MIX OF STATISTICAL POP GUIDANCE THAT IS ABOVE CLIMO...STILL QUITE A BIT OF TIME FOR THINGS TO CHANGE WITH THIS SYSTEM. BEYOND THE MID-WEEK LOW...RIDGE STARTS TO DEVELOP OVER THE WEST COAST AS A LOW DEEPENS IN THE GULF OF AK...SO WE/LL CALL FOR STEADY TO SLIGHTLY WARMING TEMPERATURES AND A DRY FORECAST. && .AVIATION... WIND WILL BE THE MAIN AVIATION CONCERN...FIRST ACROSS SE CA THIS EVENING AND THE PHX METRO AREA SUN. GUSTS TO 25 KT ARE POSSIBLE NEAR KIPL 00Z-05Z SUN...AND PERHAPS AS HIGH AS 30 KT AT KPHX SUN AFTERNOON. INCREASING MOISTURE MAY ALSO RESULT IN SCT CU (WITH BASES AS LOW AS 4K FT) 12Z-15Z SUN AT KPHX/KIWA. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP IN THE VICINITY OF SOUTHERN CA EARLY NEXT WEEK. THIS WILL KEEP TEMPERATURES BELOW AVERAGE THROUGH THE PERIOD. WITH DEWPOINTS GENERALLY NEAR AVERAGE...RESULTING RHS WILL REMAIN ABOVE CRITICAL THRESHOLDS. MOISTURE WILL GRADUALLY INCREASE LATE IN THE WEEK...PERHAPS RESULTING IN SOME PRECIPITATION ACROSS SOUTH-CENTRAL AZ WED NIGHT AND THU. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ/INIGUEZ AVIATION...HIRSCH FIRE WEATHER...HIRSCH
Hazardous weather outlook, Oct 3, 11:25 AM PDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1125 AM MST SAT OCT 3 2009 AZZ021>024-026>028-041130- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 1125 AM MST SAT OCT 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ020-025-CAZ030>033-041130- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 1125 AM MST SAT OCT 3 2009 /1125 AM PDT SAT OCT 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AFTERNOON AND EVENING...A STRONG COLD FRONT WILL MOVE INTO THE AREA BY LATE AFTERNOON. INCREASING WINDS ARE EXPECTED FROM THE WEST AND SOUTHWEST DURING THE AFTERNOON HOURS...WITH GUSTS PEAKING TO ABOUT 40 TO 42 MPH. BLOWING DUST AND SAND COULD ALSO BE PROBLEMATIC ON THE DESERTS. MONDAY THROUGH FRIDAY...NO WEATHER HAZARDS ARE EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Wind Advisories in California, 2009Wind Advisories in Arizona, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.